What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 1, 11:21 AM CST, 5 hours 4 minutes earlier. Its key messages:
- Updated at 1216 PM CDT FRI AUG 1 2025
- Continued hot and humid conditions, coupled with accumulated heat stress from prior days, will affect people and pets without adequate cooling and hydration through Friday evening.
- There is a Marginal Risk (Level 1 out of 5) risk for severe storms both today and tomorrow. Damaging winds are the primary threat.
Area forecast discussion, Aug 1, 11:21 AM CST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1221 PM CDT Fri Aug 1 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Updated at 1216 PM CDT FRI AUG 1 2025
- Continued hot and humid conditions, coupled with accumulated
heat stress from prior days, will affect people and pets
without adequate cooling and hydration through Friday evening.
- There is a Marginal Risk (Level 1 out of 5) risk for severe
storms both today and tomorrow. Damaging winds are the primary
threat.
&&
.SHORT TERM...
(This evening through Saturday)
Issued at 1216 PM CDT FRI AUG 1 2025
Water vapor imagery this morning paints a fairly active upper level
pattern characterized by a trough swinging across the Great Lakes as
the ridge over the southeast begins to weaken. To our west, a stout
upper level ridge is beginning to take shape. At the surface, RAP
analysis depicts a weak cold front slowly moving south across the
state. The combination of upper level support, increased low level
moisture convergence, ample moisture, and diurnal heating will allow
scattered to numerous showers and thunderstorms both today and
tomorrow. The best chances will come to the south of the boundary
where convergence will be maximized. Forecast soundings reveal an
inverted-v profile indicative of damaging winds being the primary
threat. Without much shear, storms should be relatively short-
lived. SPC currently has a Marginal Risk (Level 1 out of 5) for
severe storms in place across the region both today and tomorrow.
Otherwise, today's Heat Advisory remains in effect through 7 PM this
evening. Heat indices will top out around 105-107F this afternoon
across the region. However, increased cloud cover from any storms
that develop may help keep things in check. The weakening ridge will
lead to slightly cooler highs, generally in the upper 80s, and
knock a few degrees off our heat indices, generally in the 95-100F
range.
95/Castillo
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 1216 PM CDT FRI AUG 1 2025
An unsettled pattern continues as upper level troughing remains in
place across the eastern CONUS. This will lead to increased
diurnally driven chances for showers and storms. We will see an
uptick in activity early next week as a shortwave rides along the
eastern periphery of the ridge across the west. Forecast soundings
reveal a fully saturated profile and a deep warm cloud depth.
Therefore, periods of heavy rainfall are likely. WPC is already
highlighting early next week with a Marginal Risk of Excessive
Rainfall for our east and southeastern areas.
We will have a nice break from this week's relentless heat as we go
through the long term. With that said, it is still August so
highs will still be in the mid to upper 80s for most. There are
some signs that our eastern counties may see highs top out in the
mid 70s early next week as wedge flow develops. Recent
probabilistic guidance suggests a 50-75% chance of highs under 80F
along the AL/GA border.
95/Castillo
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT FRI AUG 1 2025
Showers and thunderstorms are beginning to develop near MGM/AUO
early this afternoon. Coverage is expected to increase slightly over
the next several hours. Continued with the PROB30s to cover the
convection this afternoon and evening. Will amend if coverage
becomes greater than expected. VFR conditions are expected outside
of any showers and storms. Another round of MVFR/IFR ceilings are
expected early Saturday morning with VFR returning by mid morning.
95/Castillo
&&
.FIRE WEATHER...
No issues from fire weather elements are expected over the coming
days. Daily showers and thunderstorms are expected, most focused
on the afternoon to evening time frame. 20-foot winds will be
light, except variable and gusty in and near showers and
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 70 87 68 81 / 30 70 50 70
Anniston 72 86 69 80 / 30 80 60 70
Birmingham 73 88 71 81 / 30 70 40 70
Tuscaloosa 73 89 73 86 / 30 60 30 60
Calera 73 88 71 83 / 30 80 50 70
Auburn 74 86 71 80 / 50 90 70 80
Montgomery 75 90 72 85 / 50 90 60 80
Troy 73 90 71 84 / 50 90 70 90
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for the following
counties: Autauga-Barbour-Bibb-Bullock-Chilton-Coosa-Dallas-
Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Macon-Marengo-
Montgomery-Perry-Pickens-Pike-Russell-Shelby-St. Clair-Sumter-
Talladega-Tallapoosa-Tuscaloosa-Walker.
&&
SHORT TERM...95/Castillo
LONG TERM....95/Castillo
AVIATION...95/Castillo
Hazardous weather outlook, Aug 1, 12:23 PM CST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
123 PM CDT Fri Aug 1 2025
ALZ011>015-017>050-022130-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
123 PM CDT Fri Aug 1 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
There is a Marginal Risk (Level 1 out of 5) risk for severe storms
through this evening. Main threat is damaging winds up to 60 MPH.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a Marginal Risk (Level 1 out of 5) risk for severe storms
across southeast Central Alabama Saturday afternoon and evening.
Main threat is damaging winds up to 60 MPH.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management through this
evening and again Saturday afternoon and evening.
In the hours before
Special weather statement, Aug 1, 3:22 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
422 PM CDT Fri Aug 1 2025
ALZ022-012200-
Pickens AL-
422 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PICKENS COUNTY THROUGH
500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reform, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reform, Carrollton, Pickensville, Ethelsville, Owens, North Pickens
Airport, and McShan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3350 8819 3349 8798 3320 8795 3322 8827
TIME...MOT...LOC 2122Z 004DEG 10KT 3343 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Aug 1, 3:28 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
428 PM CDT Fri Aug 1 2025
ALZ037-038-012215-
Tallapoosa AL-Chambers AL-
428 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TALLAPOOSA AND WEST
CENTRAL CHAMBERS COUNTIES THROUGH 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Site, or 11 miles north of Dadeville, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dadeville, Camp Hill, Jacksons' Gap, New Site, Ridge Grove, Northern
Lake Martin, Daviston, Eagle Creek, Horseshoe Bend, and Horseshoe
Bend National Military Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3301 8584 3309 8566 3287 8545 3274 8576
TIME...MOT...LOC 2127Z 331DEG 8KT 3299 8571
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Aug 1, 3:38 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
438 PM CDT Fri Aug 1 2025
ALZ024-025-012245-
Jefferson AL-Shelby AL-
438 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES THROUGH 545 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff Park, or over Hoover, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer,
Homewood, Pelham, Mountain Brook, Helena, Hueytown, Calera,
Fairfield, Chelsea, Montevallo, Columbiana, Pleasant Grove, Midfield,
Brighton, Indian Springs Village, and Lipscomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3351 8673 3312 8646 3309 8651 3307 8668
3307 8688 3305 8688 3306 8693 3308 8693
3308 8695 3310 8695 3310 8697 3316 8697
3317 8702 3351 8704
TIME...MOT...LOC 2137Z 351DEG 11KT 3341 8685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Aug 1, 3:46 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
446 PM CDT Fri Aug 1 2025
ALZ020-012230-
Cherokee AL-
446 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CHEROKEE COUNTY THROUGH 530 PM
CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Western Weiss Lake, or near Centre, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Centre, Cedar Bluff, Centre Municipal Airport, Forney, Leesburg, Sand
Rock, Gaylesville, Tennala, Slackland, Cherokee Rock Village,
Pleasant Gap, Cornwall Furnace Park, Western Weiss Lake, Eastern
Weiss Lake, Moshat, Ball Flat, Coloma, Weiss Dam, Fullerton, and
Yellow Creek Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 8548 3397 8540 3396 8542 3396 8555
3397 8574 3400 8574 3410 8580 3412 8579
3413 8581 3411 8584 3424 8584 3424 8581
3425 8581
TIME...MOT...LOC 2145Z 351DEG 11KT 3421 8571
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Aug 1, 3:52 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
452 PM CDT Fri Aug 1 2025
ALZ019-012245-
Calhoun AL-
452 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CALHOUN COUNTY THROUGH
545 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glencoe, or 7 miles southwest of Hokes Bluff, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anniston, Jacksonville, Saks, Fort McClellan, Glencoe, Weaver,
Ohatchee, Alexandria, Jacksonville State University, Neely Henry
Lake, Sulphur Springs, and Wellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3378 8563 3375 8564 3365 8603 3376 8605
3377 8604 3379 8606 3383 8605 3384 8606
3385 8602 3387 8602 3386 8600 3389 8597
3391 8597 3392 8593 3391 8593 3391 8590
3394 8590 3396 8584 3393 8574 3396 8574
TIME...MOT...LOC 2152Z 351DEG 11KT 3391 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Aug 1, 4:15 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
515 PM CDT Fri Aug 1 2025
ALZ012-013-022-023-012300-
Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL-
515 PM CDT Fri Aug 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN TUSCALOOSA...
NORTHEASTERN PICKENS...SOUTHWESTERN FAYETTE AND SOUTHEASTERN LAMAR
COUNTIES THROUGH 600 PM CDT...
At 514 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Fayette, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayette, Berry, Kennedy, Belk, Ashcraft Corner, Bankston, Samantha,
Cody, Stone Wall, Moores Bridge, Richard Arthur Field, Fayette County
Public Lake, New Lexington, and Bevill State College Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3378 8795 3378 8764 3342 8759 3345 8805
TIME...MOT...LOC 2214Z 004DEG 12KT 3368 8778
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56